U.S. doctors online nowAsk doctors free
GB
A 20-year-old female asked:

came off period last wed morning had unprotected sex of night. took morning after pill the friday and a week later am bleeding. is this usual?

1 doctor answer1 doctor weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
It can happen: Plan B (and other "morning after" pills) can alter the menstrual bleeding for the cycle in which Plan B was taken, and sometimes in the next cycle too. One should be sure to check a home pregnancy test about 3 weeks after sex, because emergency contraceptive pills work most of the time, but not all the time.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 25, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.